Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 2, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Feb 6, 1999, 8:43 PM CST for Ozark County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Feb 6, 1999, 8:43 PM CST (02:43 UTC)
- Expired
- Feb 7, 1999, 12:45 AM CST
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ozark County, MO
The radar
The Springfield radar (KSGF), 101 km from the middle of the area, began a volume at 02:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 498 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KSGF 070247
FFWSGF
MOC153-070645-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
843 PM CST SAT FEB 6 1999
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
OZARK COUNTY
* UNTIL 1245 AM CST
* AT 840 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN WAS OCCURRING OVER OZARK COUNTY. RADAR ESTIMATES OF UP
TO ONE INCH OF RAIN PER HOUR HAS FALLEN OVER MUCH OF THE COUNTY
DURING THE EVENING. ADDITIONAL LIGHT TO MODERATE RAIN EXTENDED
BACK INTO NORTHERN ARKANSAS. THIS AREA OF RAIN WILL CONTINUE
TO MOVE NORTHEASTWARD AND AFFECT OZARK COUNTY OVER THE NEXT FEW
HOURS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.
TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.
LAT...LON 3664 9273 3655 9252 3659 9228 3676 9223
3676 9267
CRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Feb 6, 2:11 PM CST, 6 hours 32 minutes earlier.
Area forecast discussion, Feb 6, 2:11 PM CST, 6 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 211 PM CST SAT FEB 6 1999 MAIN FOCUS INITIALLY WILL BE WITH SHRA/TSRA AND HEAVY RAIN POTENTIAL TONIGHT...SHIFTING TO TEMPS REMAINDER OF PD. LINE OF SHRA/TSRA HAVE DEVELOPED ALONG NEARLY STATIONARY BNDRY FROM CNTRL OK INTO S CNTRL MO. S OF THE FRONT...MOIST AND UNSTABLE AIR EXISTS WITH SFC DWPNTS IN THE LOW TO MID 60S. DRY LINE EXTENDS S FROM A LOW IN W OK...INTO W TX. WV IMAGERY SHOWS UPR LVL SHRTWV ACROSS E NM IN PROGRESSIVE MOSTLY W TO E FLOW. MODEL COMPARISON SHOWS MINOR TIMING AND POSITION DIFFERENCES WITH THE UPPER LEVEL SHRTWV WITH MODELS TRENDING TO A FASTER SOLUTION WHEN COMPARED WITH PREVIOUS RUN. AVN HAS BEEN THE MOST CONSISTENT AND WILL CONTINUE TO USE AS GUIDANCE. SFC LOW PROGGED TO MOVE INTO SW MO THIS EVENING AND WILL SEE BEST LIFT ACROSS CWA FROM 00Z AND 08Z TONIGHT. AVN FCST LIS DURING THIS TIME PD WILL BE FROM 0 TO 2 ACROSS S MO. NOSE OF 850 LLJ (35 TO 45 KTS) WILL PUSH INTO S CNTRL/SE MO THIS EVENING AND WILL LEND TO THE THREAT OF HEAVY RAINFALL THERE. TSRA HAVE BEEN TRAINING IN THIS AREA FROM LATE MORNING TO CURRENT AND WITH LOW FFG VALUES IN THIS AREA...WILL BE RECOMMENDING A FFA FOR THIS AREA TONIGHT. THIS SYSTEM SHOULD QUICKLY PUSH THROUGH TONIGHT WITH CLEARING IN THE W ON SUNDAY. WILL NOT MENTION POPS IN THE W FOR SUNDAY ATTM...BUT WILL HOLD ON TO A 40 POP IN CNTRL AND S CNTRL MO DURING THE MORNING. GOOD WARM UP IN STORE FOR MONDAY. HAVE GONE CLOSER TO THE WARMER FAN NUMBERS...BUT HAVE UNDERCUT SLIGHTLY. STL/PAH...THANKS FOR COORDINATION CALLS. STL...WILL BE SENDING RECOMMENDATIONS FOR ZONES IN AN ADM SHORTLY. CCF SGF EB 044/052 041/067 050 0592- JLN EB 044/055 043/068 052 0591- LINDENBERG
In the hours before
Special weather statement, Feb 6, 3:00 PM CST, 5 hours 43 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070200- HAZARDOUS WEATHER OUTLOOK ...UPDATED... NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 PM CST SAT FEB 6 1999 ...A FEW SEVERE STORMS POSSIBLE THIS EVENING... SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG A FRONTAL BOUNDARY FROM CENTRAL OKLAHOMA INTO SOUTHERN MISSOURI. SOUTH OF THE FRONT...THE ATMOSPHERE CONTINUES TO BE MOIST AND UNSTABLE WITH DEW POINTS IN THE LOW TO MID 60S. AN UPPER LEVEL DISTURBANCE WILL PUSH EAST OUT OF THE SOUTHERN ROCKIES AND INTO THE SOUTHERN PLAINS AND MISSISSIPPI VALLEY TONIGHT. THIS DISTURBANCE WILL HELP TO ENHANCE THE THUNDERSTORMS THIS EVENING AND TONIGHT ACROSS SOUTHERN MISSOURI. THE MAIN AREA OF SEVERE WEATHER WILL OCCUR SOUTH OF A JOPLIN TO SPRINGFIELD TO EMINENCE LINE THIS EVENING AND TONIGHT...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WIND. HEAVY RAIN WILL ALSO BE POSSIBLE TONIGHT ACROSS THE ENTIRE AREA. THERE IS A THREAT FOR FLASH FLOODING ACROSS SOUTH CENTRAL MISSOURI AS THIS AREA IS CURRENTLY THE MOST SATURATED. A FLASH FLOOD WATCH WILL BE ISSUED SHORTLY FOR THIS AREA...AND WILL LAST THROUGH THE NIGHT. SPOTTERS MAY BE NEEDED FOR SEVERE WEATHER ACTIVATION THIS EVENING AND TONIGHT ACROSS EXTREME SOUTHERN MISSOURI. STAY TUNED TO YOUR LOCAL SOURCE OF SEVERE WEATHER INFORMATION FOR FURTHER UPDATES AND POSSIBLE WARNINGS. LINDENBERG
Special weather statement, Feb 6, 3:00 PM CST, 5 hours 43 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-070200- HAZARDOUS WEATHER OUTLOOK ...UPDATED... NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 PM CST SAT FEB 6 1999 ...A FEW SEVERE STORMS POSSIBLE THIS EVENING... SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG A FRONTAL BOUNDARY FROM CENTRAL OKLAHOMA INTO SOUTHERN MISSOURI. SOUTH OF THE FRONT...THE ATMOSPHERE CONTINUES TO BE MOIST AND UNSTABLE WITH DEW POINTS IN THE LOW TO MID 60S. AN UPPER LEVEL DISTURBANCE WILL PUSH EAST OUT OF THE SOUTHERN ROCKIES AND INTO THE SOUTHERN PLAINS AND MISSISSIPPI VALLEY TONIGHT. THIS DISTURBANCE WILL HELP TO ENHANCE THE THUNDERSTORMS THIS EVENING AND TONIGHT ACROSS SOUTHERN MISSOURI. THE MAIN AREA OF SEVERE WEATHER WILL OCCUR SOUTH OF A JOPLIN TO SPRINGFIELD TO EMINENCE LINE THIS EVENING AND TONIGHT...WITH THE MAIN THREAT BEING LARGE HAIL AND DAMAGING WIND. HEAVY RAIN WILL ALSO BE POSSIBLE TONIGHT ACROSS THE ENTIRE AREA. THERE IS A THREAT FOR FLASH FLOODING ACROSS SOUTH CENTRAL MISSOURI AS THIS AREA IS CURRENTLY THE MOST SATURATED. A FLASH FLOOD WATCH WILL BE ISSUED SHORTLY FOR THIS AREA...AND WILL LAST THROUGH THE NIGHT. SPOTTERS MAY BE NEEDED FOR SEVERE WEATHER ACTIVATION THIS EVENING AND TONIGHT ACROSS EXTREME SOUTHERN MISSOURI. STAY TUNED TO YOUR LOCAL SOURCE OF SEVERE WEATHER INFORMATION FOR FURTHER UPDATES AND POSSIBLE WARNINGS. LINDENBERG
Special weather statement, Feb 6, 7:40 PM CST, 1 hour 3 minutes before
MOZ082-095>098-103>106-070500- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 740 PM CST SAT FEB 6 1999 ...FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT FOR THE FOLLOWING COUNTIES IN SOUTH CENTRAL MISSOURI: CHRISTIAN DOUGLAS HOWELL OREGON OZARK SHANNON STONE TANEY TEXAS THE FLASH FLOOD WATCH IS IN EFFECT GENERALLY SOUTH AND EAST OF A LINE FROM GALENA...TO OZARK...TO HOUSTON TO EMINENCE. AT 735 PM CST...DOPPLER RADAR IN SPRINGFIELD CONTINUED TO INDICATE A LARGE AREA OF LIGHT TO MODERATE RAIN COVERING SOUTHERN MISSOURI AND NORTH CENTRAL ARKANSAS. SOME EMBEDDED THUNDERSTORMS WERE ALSO NOTED. THE ACTIVITY WAS MOVING TO THE NORTHEAST AT 30 TO 40 MPH. DOPPLER RADAR INDICATED RAINFALL AMOUNTS AVERAGING ONE HALF INCH PER HOUR HAVE OCCURRED OVER PARTS OF SOUTHERN MISSOURI. WITH MORE RAIN EXPECTED LATER THIS EVENING...THE POTENTIAL FOR FLASH FLOODING WILL BE ON THE INCREASE. PERSONS ACROSS SOUTH CENTRAL MISSOURI SHOULD LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. MOTORISTS SHOULD BE ESPECIALLY CAREFUL WHEN TRAVELING AS MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES AT NIGHT. RICKARD
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 8:25 PM CST | Flash Flood Warning | SGF | Taney | 3 hr |
| Feb 6, 9:00 PM CST | Flash Flood Warning | SGF | Shannon | 3 hr |
| Feb 6, 9:14 PM CST | Flash Flood Warning | SGF | Douglas | 4 hr |
| Feb 6, 9:42 PM CST | Flash Flood Warning | SGF | Texas, Wright | 5 hr |
| Feb 6, 10:10 PM CST | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 65 min |
| Feb 6, 11:18 PM CST | Flash Flood Warning | SGF | Howell, Oregon, Shannon | 5 hr |
| Feb 6, 11:18 PM CST | Flash Flood Warning | SGF | Dent | 5 hr |
Nearby
Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.